On the morning of January 7, 2020 (7:30ish), Ace ate granola that contained nuts. Although we are a "nut free home" somehow a bag of granola with nuts snuck into our house and he got his hands on it. Assuming it was safe for him, I told him he can have it. UGHH. Within minutes, he complained about his "tongue and throat feeling weird." Immediately, I gave him Benadryl (7:30/35ish). Then, I checked his food. To my surprise, I found broken pieces of nuts in his bowl! By this time (10-15 mins later), he was laying on my bed complaining about his stomach hurting, while hives started to form around his mouth. I administered the Epi Pen and we went to the Huntington Memorial ER (8am). Once we were settled in the ER room, they gave him Prednisolone (8:30) orally. Everything seemed to have worked, until he soon broke into a full body hive (from feet, limbs, body and all the way to his face). They gave him another dose of Benadryl. Once again, everything seemed to work, until he broke out again a third time. This time it was worse. With hives covering his entire body, his skin started flaming hot to the touch with a bloating look. Lips purple, face swollen, but still able to breath. At that point (11:40ish) the nurses hooked an IV into his arm and gave him another dose of Prednisolone and Benadryl through the IV. One last small touch of hives showed up on his face, then went away without additional meds. A large handful of hours later, we were discharged (2pm-ish).
For the following 5 days, Ace continued to take prescribed Prednisolone. He’s been good since.
As of now, Ace is allergic to seeds, coconut, and peanuts. But, he is extremely allergic to tree nuts. Walnuts in particular, Acen will have airborne reactions. Walnuts are a high standing IgE class 6 grade, other tree nuts are in the awful IgE class 5 grade. Accidental ingestion/contamination will trigger one or more anaphylaxis reaction. Benadryl is normally a "fix-all" for slight cross contamination for any of his allergies, anything more than that, we have cause to prepare for quick additional actions.